MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE
Catalog Number SEP5
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using indigo system separator 5 (sep5).During the procedure, the physician advanced a sep5 through an indigo system cat5 aspiration catheter (cat5).As the physician attempted to retract the sep5 through the cat5, resistance was encountered.It was observed under fluoroscopy that the tip with the "olive" did not move.As the physician continued to retract smoothly, the sep5 was successfully removed; however, it was found that the wire on the sep5 was completely damaged, lengthened, and destroyed.The tip with the "olive" was still on the wire and nothing was left in the patient.There was no mention of any damage to the cat5.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned indigo system separator 5 (sep5) delivery wire was fractured at approximately 174.0 cm from the proximal end.The wrapping wire was fractured and unraveled.Conclusions: evaluation of the returned sep5 revealed that the delivery wire and wrapping wire were fractured.If the sep5 is forcefully retracted against resistance, damage such as this may occur.The cat5 identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance was unable to determined.Penumbra separators are visually inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
INDIGO SYSTEM SEPARATOR 5
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8828623
Report Number3005168196-2019-01450
Device Sequence Number19432843
Product Code DXE
UDI-Device Identifier00814548016108
UDI-Public00814548016108
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSEP5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005